Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


kimmeamkkimmeam Posts: 149
edited 06/11/2012 - 8:29 AM in Pain Medications
My Dr. has changed my meds again. I was taking ms cotin 15mg. 3x per day. He thinks that I may have built a tollerance to it. Now he has prescribed oxycotin 10 mg. 3 x per day. Saying that it would be a lower dosage but since I have not been on it it may help, along with my percs. every 4-6 hours. The pahrmacy informed me that my insurance will not allow it as they only cover a 12 hour dosage. Is this normal. The pharmacy tols me that they will fill the max. that the insurance would allow 60 fpr 2 x per day for 1 month. They welcomed the Dr. to call as I would be forfeiting another 60 pills.
I wonder why he would prescribe me more than the normal dosage? Or is that truley the normal dosage?

He also has me on methylpred 4mg. generic for medrol. For 6 days. The other day I really had a good day with this. Only took minimun percs. But now I have just 1 more day left. Is this something that I can take all the time? That 1 good day was the best in a year. Of course the next day was no different than any other.


  • I know when I started on Oxycontin ER, I was on 10mg twice a day..then the dose was changed to 20 mg twice a day. Now I have been prescribed 20 mg three times a day. My Dr. told me that I may have a problem with it being prescribed 3 times a day.

    The Oxycontin ER, is generally a 12 hour med. However, my Dr. told me that some people don't get relief for 12 hours and need to take it every 8 hours. Luckily, I didn't have an issue with the insurance company with the increase. I am not sure if it was due to me being on it for a while before increasing it to 3 times a day.

    I can't comment on the other medication you asked about. Hopefully, a member can give your their experience.

    If I were you I would call your doctor about the insurance issue. I hope everything gets sorted out for you.
  • I did talk to both my Dr.s office & my insurance. I wish that I would have talked to the ins. first.
    The ins. said that was there guidlines & the dr. would just have to fax a note as to why the dosage is every 8 hours rather than 12. No big deal.
    My Dr.s asst. told me that every 12 hours is nuts. It just depends on the person for the dosage. She told me to try it 12 hours as the insurance wants. The dr. was out until Monday. If I feel the need for 2 x per day let her know & they will contact the ins. co.
    I got it filled for just 60 to last 1 month. I hope this helps because what if now that I had this dosage at 2 x per day isn't sufficient. I wonder if the ins. wouls allow the extra before months end?

    This prdnisone stuff, I still don't know much about. Today is my last day to take it. I really think it helped 1 day. But only 1 day & no difference since.
  • for once i can praise the NHS .i carnt believe the problems you have with your pain killer ..i get mine no problem and i get enough for the month ..i hope we never go to the USA system
  • My doctor writes it - take 2 in the morning and 1 in the evening. But I take it every 8 hours.
  • I was told that there is a shortage of this pain med so I had to get my perscription filled before I left the hospital. I was only taking 5mg every 4 hrs.
    Good Luck
  • dilaurodilauro ConnecticutPosts: 9,877
    Its all how the doctor writes the prescription. And if there is a problem, then generally the doctor, the insurance company and pharmacy work it out.

    By definition, all Extended Release pain medications are designed for 12 hour relief, thus 1 in the morning, 1 in the evening. However, for many people, the reality is that even the ER does not last 12 hours. Many doctors will ok if it is taken every 8 hours.

    I have heard many people talk about the shortage, but I know in this area (Danbury, CT) there has been no signs of any shortage.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Methylprednisone works well to improve the pain because it is a powerful anti inflammatory but is has a lot of bad side effects and can cause serious problems like diabetes and cataracts if taken every day for months. It is best to take in short courses and it works right away. I wish I could take it every day too but I know it's not good for me and it is best to be on it temporarily.
  • it's a steroid and too bad they have all of those nasty long term side effects or I'm w/you I'd take it everyday too =))

    my insurance company has quanity limits on some meds too it's just a matter of having it rewrittin or the doc will have to call...the 60 pills you lost tho hopefully the doc will write another script for you. charry's doc is pretty clever you might suggest that if your comfortable doing so...

    good luck
  • Don't be in any big hurry to take steroids. They have some nasty long term side effects. I was told my Avascular/Osteonecrosis can sometimes, possibly be caused be long term oral steriod use. There is of course no real proof of this, but dead and dieing pieces of bone while you are still using them is downright painfull! Not that you aren't already hurting!

    I do believe anything that actually makes us feel better is not safe for us?

  • My Dr is giving me MS Contin 4X day. It doesn't work 12 hours for me max 5 but I still have BTP. I asked her for Fentanyl and she told me to ask PM Dr in April what he thinks. I know it's not oxycontin though but the insurance pays for it if the Dr ordered it. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Hello.
    I am male, 54. I am taking Oxycotin for my chronic back pain, and I begun to realize that I am somehow addicted to it. My doctor warned me this could happen, but I didn’t thought this could happen to me. I was never addicted to anything, cigarettes, alcohol, drugs, nothing. And now I am somehow experiencing withdrawals!!! I even read somewhere that oxycotin has very similar effect as steroids. Is all this true? Am I addicted to a pill? What should I do?
  • have u tried Tramadol...it is a pain medicine that is safe being taken everyday, and i have had no problemds with my insurance..its worth a try at least and it is generic, so it wont break u.. i have a congenital fusion in my cervical spine and also a herniated disk there also with spondylosis in 3 spots, it helps with the pain pretty good although sometimes i do need a little extra help if the headaches get to bad, like i said its worth a try...good luck
  • You are probably physically dependant. NO ADDICTED.
    Are you running out and buy them off the street or any other bad behavior to get them? If not then not addicted.
    Physical dependant can be a bitch. Work with your doctor to develope a taper plan or switch to some thing else.

    Don't be ashamed to talk to your doctor about it.
    Doctors can help. I think they like helping people.

    I learned that I can not take ocycotin. It is too powerfull
    for me and I got "hooked" real quick.
Sign In or Register to comment.